MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO AFB1120-AVAFLEX BALLOON11G 20MM; INJECTOR, VERTEBROPLASTY (DOES NOT CONTAIN CEMENT)

STRYKER INSTRUMENTS-KALAMAZOO AFB1120-AVAFLEX BALLOON11G 20MM; INJECTOR, VERTEBROPLASTY (DOES NOT CONTAIN CEMENT)
Model Number 1031120000
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the curved injection needle became stuck in the patient's back.Medical intervention was necessary as it was reported that the physicians had to dissect to the bone and cut off the needle flush at the bone leaving the portion that was stuck in the patient's body.The remainder of the needle was left behind in the patient.No further adverse consequences were reported.
 
Additional Manufacturer Narrative
Device evaluation: follow-up report submitted to document device evaluation results.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: b2.This correction is being filed to update outcomes attributed to the adverse event.

Brand Name
AFB1120-AVAFLEX BALLOON11G 20MM
Common Device Name
INJECTOR, VERTEBROPLASTY (DOES NOT CONTAIN CEMENT)
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8934608
Report Number0001811755-2019-02823
Device Sequence Number10916979
Product Code OAR
UDI-Device Identifier07613327374582
UDI-Public07613327374582
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1031120000
Device Catalogue Number1031120000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
11/28/2020
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date04/06/2020
11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;